Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 224, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 16, 2012, 4:51 PM CDT for Crosby County, Garza County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 16, 2012, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Crosby County, TX, Garza County, TX
The radar
The Lubbock radar (KLBB), 65 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
095 WUUS54 KLUB 162151 SVRLUB TXC107-169-162230- /O.NEW.KLUB.SV.W.0224.120716T2151Z-120716T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 451 PM CDT MON JUL 16 2012 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CROSBY COUNTY IN NORTHWEST TEXAS. GARZA COUNTY IN NORTHWEST TEXAS. * UNTIL 530 PM CDT * AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF SOUTHLAND...OR 9 MILES NORTHWEST OF POST...AND MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SOUTHLAND...POST AND HIGHWAY 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. && LAT...LON 3350 10105 3304 10105 3307 10156 3339 10156 TIME...MOT...LOC 2150Z 262DEG 18KT 3330 10146 $$
1 follow-up statement
533
WWUS54 KLUB 162220
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
520 PM CDT MON JUL 16 2012
TXC107-169-162230-
/O.CON.KLUB.SV.W.0224.000000T0000Z-120716T2230Z/
CROSBY TX-GARZA TX-
520 PM CDT MON JUL 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GARZA AND
SOUTHEASTERN CROSBY COUNTIES UNTIL 530 PM CDT...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF POST...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
POST...GRAHAM AND HIGHWAYS 84 AND 207.
IF ON OR NEAR LAKE ALAN HENRY OR WHITE RIVER LAKE...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
DOCK AND SEEK SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE INSIDE A SUBSTANTIAL SHELTER UNTIL THE STORM HAS
PASSED. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3341 10148 3350 10105 3304 10105 3305 10118
3306 10146
TIME...MOT...LOC 2217Z 257DEG 10KT 3331 10133
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:09 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 16, 3:09 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 309 PM CDT MON JUL 16 2012 .SHORT TERM... THE UA LOW CONTINUED TO SLOWLY PROGRESS WESTWARD ACROSS THE SOUTHERN PLAINS LATE THIS AFTERNOON...WITH THE CENTER OF THE SAID DISTURBANCE LOCATED JUST SE OF THE REGION. THE INCREASE IN LARGE SCALE ASCENT HAS RESULTED IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE REGION...WITH THE STRONGEST ACTIVITY NOTED NEAR THE EDGE OF THE CAPROCK...AND SOUTH AND EAST OF THE CWA. THIS IS NOT SURPRISING GIVEN THE LOCATION OF THE CENTER OF THE DISTURBANCE...IN ADDITION TO LITTLE TO NO CIN...PWATS NEARING 1.60 INCHES AND SFC-BASED CAPE AOA 1500 J/KG. ON THE CAPROCK...SHOWERS ARE STRUGGLING TO STRENGTHEN DUE TO A MID-LEVEL CAPPING INVERSION. DESPITE INCREASED CLOUDINESS...TEMPS MANAGED TO WARM INTO THE 80S AND 90S. PROGGED MODEL SOUNDINGS EXHIBITED STEEPENED LAPSE RATES AND THUS...CLOUD BASES BEING AROUND 8000 FT. IT IS THEREFORE NOT OUT OF THE QUESTION TO SEE A FEW ISOLATED WIND GUSTS POSSIBLY APPROACH SEVERE LEVELS. FURTHERMORE GIVEN MOIST MID-LEVELS...THE ACTIVITY WILL BE RATHER GOOD RAIN PRODUCERS... AS RAINFALL ACCUMULATIONS OF A FEW TENTHS OF AN INCH WITH THE STRONGEST ACTIVITY IS NOT OUT OF THE QUESTION. FORECAST SOLUTIONS HINT AT THE PRECIP PERSISTING THROUGH THIS EVENING...PARTICULARLY OFF THE CAPROCK NEAREST TO THE BEST MOISTURE AND INSTABILITY AXES. THE NAM AND ECMWF SOLUTIONS SHOWED A LULL OVERNIGHT...BUT THE GFS INSISTS ON LIGHT QPF LINGERING ACROSS PORTIONS OF THE FA. PRECIP HAS LINGERED OVER NIGHT AND INTO THE NEXT MORNING FOR THE PAST FEW DAYS AND AS SUCH...THE GFS MAY NOT BE TOTALLY OFF BASED. WILL THEREFORE MAINTAIN A SLIGHT MENTION WITH 14 PERCENT POPS TONIGHT THROUGH EARLY TOMORROW MORNING FOR PORTIONS ON THE CAPROCK AND ACROSS SRN LOCALES. TOMORROW...THE UA DISTURBANCE WILL COMMENCE TO SLOWLY TRANSLATE SSW AWAY FROM THE SOUTH PLAINS AND AS A RESULT...THE BEST SYNOPTIC LIFT WILL SHIFT TO ON THE CAPROCK /ESPECIALLY ACROSS THE SRN AND SWRN ZONES/. WILL THEREFORE MAINTAIN MENTIONABLE POPS ACROSS ALL BUT THE FAR NERN ZONES...WITH BEST POPS ACROSS THE SW. && .LONG TERM... ATMOSPHERE WILL BE IN TRANSITION MID WEEK AS UPPER LOW MOVES FROM SOUTHWEST TEXAS NEAR DEL RIO LATE TUESDAY AND THEN WESTWARD ACROSS NORTHERN MEXICO THURSDAY AND FRIDAY TAKING THE DEEPER MOISTURE WITH IT. DID KEEP SLIGHT CHANCE POPS ACROSS THE WESTERN HALF OF THE CWA LATE TUESDAY...DECREASING COVERAGE TO AREAS JUST ALONG THE NM BORDER WEDNESDAY AFTERNOON AS MODELS HINT A SOME RESIDUAL MID LEVEL MOISTURE AND WEAK CONVECTIVE SIGNALS ALONG 700-500 MB THETA-E AXIS. TIME SECTIONS AND FORECAST SOUNDINGS SHOW PRONOUCDED MID LEVEL DRYING AFTER TUESDAY NIGHT AS UPPER HIGH STRENGTHENS ACROSS THE CENTRAL ROCKIES INTO THE CENTRAL PLAINS KEEPING EAST TO SOUTHEAST MID AND UPPER WINDS...SUBSIDENCE AND LIMITED INSTABILITY ACROSS THE REGION. TEMPERATURES WILL CREEP BACK UP INTO THE MID 90S BY THE END OF THE WEEK AND INTO THE WEEKEND WITH POPS LOW TO NIL AT LEAST INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 92 65 92 64 / 20 20 20 20 10 TULIA 67 92 66 92 66 / 20 20 20 10 10 PLAINVIEW 67 92 67 92 67 / 20 20 20 10 10 LEVELLAND 68 92 68 92 67 / 20 30 20 10 10 LUBBOCK 68 93 69 93 69 / 20 20 20 10 10 DENVER CITY 67 92 68 91 67 / 20 30 20 10 10 BROWNFIELD 68 92 69 92 68 / 20 30 20 10 10 CHILDRESS 73 97 69 97 72 / 20 10 10 10 10 SPUR 70 95 69 95 70 / 20 20 10 10 10 ASPERMONT 72 98 71 98 72 / 20 20 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29/06
Hazardous weather outlook, Jul 16, 3:34 AM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 334 AM CDT MON JUL 16 2012 TXZ021>044-171000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 334 AM CDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE THIS AFTERNOON. SOME STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 2:28 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
228 PM CDT MON JUL 16 2012
TXZ030-162015-
FLOYD-
228 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR FLOYD COUNTY...
AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL FLOYD COUNTY...SLOWLY MOVING
NORTHEAST AT 5 MPH.
WINDS SPEEDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3431 10118 3402 10137 3400 10155 3416 10156
3431 10154
TIME...MOT...LOC 1927Z 216DEG 20KT 3415 10149Special weather statement, Jul 16, 3:25 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 325 PM CDT MON JUL 16 2012 TXZ035-041-162115- LUBBOCK-LYNN- 325 PM CDT MON JUL 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LYNN AND LUBBOCK COUNTIES... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL LYNN COUNTY...SLOWLY MOVING EAST AT 5 MPH. WINDS SPEEDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3344 10163 3324 10172 3333 10190 3344 10183 TIME...MOT...LOC 2024Z 286DEG 4KT 3334 10180
Special weather statement, Jul 16, 3:31 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
331 PM CDT MON JUL 16 2012
TXZ029-030-036-162100-
CROSBY-FLOYD-HALE-
331 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR CROSBY...HALE AND FLOYD
COUNTIES...
AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ACROSS EASTERN AND SOUTHEASTERN FLOYD
COUNTY...MOVING NORTHEAST AT 10 MPH.
WINDS SPEEDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND PONDING OF WATER ON ROADWAYS ARE POSSIBLE WITH THESE
STORMS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3398 10129 3375 10154 3377 10156 3383 10156
3383 10165 3406 10156
TIME...MOT...LOC 2029Z 213DEG 12KT 3386 10155Special weather statement, Jul 16, 3:36 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 336 PM CDT MON JUL 16 2012 TXZ035-041-162100- LUBBOCK-LYNN- 336 PM CDT MON JUL 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LYNN AND LUBBOCK COUNTIES... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL LYNN COUNTY 5 MILES NORTHWEST OF WILSON...MOVING SOUTHEAST AT 5 MPH. WINDS SPEEDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...AND SMALL HAIL IS POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3334 10161 3322 10175 3332 10193 3346 10179 TIME...MOT...LOC 2035Z 308DEG 4KT 3333 10178
Special weather statement, Jul 16, 4:44 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 444 PM CDT MON JUL 16 2012 TXZ041-042-162215- GARZA-LYNN- 444 PM CDT MON JUL 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LYNN AND GARZA COUNTIES... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM ACROSS MUCH OF EASTERN LYNN COUNTY INTO WESTERN GARZA COUNTY...MOVING EAST AT 25 MPH. THESE STORMS WILL AFFECT POST...GRASSLAND AND HIGHWAY 84. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. IN ADDITION...BRIEF SPIN UPS KNOW AS GUSTNADOES WILL BE POSSIBLE ON THE LEADING EDGE OF THE OUTFLOW WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3337 10105 3297 10105 3297 10181 3335 10168 TIME...MOT...LOC 2141Z 273DEG 21KT 3313 10152
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:28 PM CDT | Special Weather Statement | LUB | Floyd | 47 min |
| Jul 16, 3:25 PM CDT | Special Weather Statement | LUB | Lynn | 50 min |
| Jul 16, 3:31 PM CDT | Special Weather Statement | LUB | Floyd | 29 min |
| Jul 16, 3:36 PM CDT | Special Weather Statement | LUB | Lynn | 24 min |
| Jul 16, 4:44 PM CDT | Special Weather Statement | LUB | Garza | 31 min |
| Jul 16, 4:59 PM CDT | Special Weather Statement | LUB | Crosby | 31 min |
| Jul 16, 5:25 PM CDT | Special Weather Statement | LUB | Hall | 35 min |
| Jul 16, 5:29 PM CDT | Special Weather Statement | LUB | Crosby | 31 min |
| Jul 16, 5:30 PM CDT | Special Weather Statement | LUB | Garza | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.